MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported the physician observed the stainless steel mandril exposed outside the tfe on the amplatz extra-stiff support wire guide while he was shaping the wire.This occurred prior to any patient contact.The patient did not experience any adverse effects and did not require any additional procedures as a result of this incident.
 
Additional Manufacturer Narrative
Clarification of acronym.Product code dqx.Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used amplatz extra-stiff support wire guide was returned for evaluation.The core was exposed 9 millimeters at 5.1 centimeters from the distal end.No coating defects were noted.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information and the appearance of the returned device, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported the physician observed the stainless steel mandril exposed outside the polytetrafluoroethylene (ptfe) on the amplatz extra-stiff support wire guide while he was shaping the wire.This occurred prior to any patient contact.The patient did not experience any adverse effects and did not require any additional procedures as a result of this incident.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6520945
Report Number1820334-2017-00821
Device Sequence Number19029776
Product Code DXQ
UDI-Device Identifier00827002040014
UDI-Public(01)00827002040014(17)210801(10)7119395
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-300-AES
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1